Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 159, NWS Fort Worth, TX

June 21, 2015Collin County, Fannin County, Hunt County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 21, 2015, 9:07 AM CDT for Collin County, Fannin County, Hunt County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2015, 9:07 AM CDT (14:07 UTC)
Expired
Jun 21, 2015, 12:00 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Collin County, TX, Fannin County, TX, Hunt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 163 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 2.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1272 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-108 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WGUS54 KFWD 211407
FFWFWD
TXC085-147-231-211700-
/O.NEW.KFWD.FF.W.0159.150621T1407Z-150621T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
907 AM CDT SUN JUN 21 2015

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN HUNT COUNTY IN NORTH CENTRAL TEXAS...
  EASTERN COLLIN COUNTY IN NORTH CENTRAL TEXAS...
  FANNIN COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL NOON CDT
    
* AT 903 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
  THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO 
  THREE INCHES OF RAIN HAVE ALREADY FALLEN AND ADDITIONAL RAINFALL 
  OF UP TO AN INCH AND A HALF IS POSSIBLE. FLASH FLOODING IS 
  EXPECTED.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WYLIE...GREENVILLE...BONHAM...COMMERCE...ROYSE CITY...PRINCETON...
  FARMERSVILLE...LEONARD...HONEY GROVE...WHITEWRIGHT...WOLFE CITY...
  CADDO MILLS...SAVOY...CELESTE...ECTOR...DODD CITY...BAILEY...
  RAVENNA...BONHAM STATE PARK AND NEVADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3384 9585 3329 9586 3299 9629 3309 9649
      3340 9641 3340 9639 3372 9638 3371 9637
      3369 9634 3377 9629 3376 9619 3381 9616
      3381 9618 3384 9615 3384 9605 3386 9603
      3384 9602 3387 9600 3386 9595 3389 9593

$$

AJS
1 follow-up statement
602 
WGUS74 KFWD 211521
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1021 AM CDT SUN JUN 21 2015

TXC085-147-231-211700-
/O.CON.KFWD.FF.W.0159.000000T0000Z-150621T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUNT TX-COLLIN TX-FANNIN TX-
1021 AM CDT SUN JUN 21 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
NORTHERN HUNT...EASTERN COLLIN AND FANNIN COUNTIES...

AT 1018 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN OVER THE WARNED AREA. 
UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS 
EXPECTED.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WYLIE...GREENVILLE...BONHAM...COMMERCE...ROYSE CITY...PRINCETON...
FARMERSVILLE...LEONARD...HONEY GROVE...WHITEWRIGHT...WOLFE CITY...
CADDO MILLS...SAVOY...CELESTE...ECTOR...DODD CITY...BAILEY...
RAVENNA...BONHAM STATE PARK AND NEVADA.

ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3384 9585 3329 9586 3299 9629 3309 9649
      3340 9641 3340 9639 3372 9638 3371 9637
      3369 9634 3377 9629 3376 9619 3381 9616
      3381 9618 3384 9615 3384 9605 3386 9603
      3384 9602 3387 9600 3386 9595 3389 9593

$$

AJS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 9:02 AM CDT, 5 minutes earlier.

Area forecast discussion, Jun 21, 9:02 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
902 AM CDT SUN JUN 21 2015

.UPDATE...
MODERATE TO HEAVY RAIN CONTINUES TO FALL ACROSS THE NORTHEASTERN
COUNTIES OF THE CWA WHERE HI RES GUIDANCE CONTINUES TO INDICATE
RAIN WILL PERSIST INTO THE EARLY AFTERNOON HOURS. ROCKWALL COUNTY
AND SOUTHERN COLLIN COUNTY HAVE ALREADY RECEIVED 2-4 INCHES OF
RAINFALL IN LESS THAN AN HOUR OR TWO AND THE HEAVY RAINFALL IS
NOW MOVING INTO HUNT AND FANNIN COUNTIES. HAVE ISSUED A FLASH
FLOOD WATCH FOR LOCATIONS ALONG AND EAST OF A LINE FROM GRAYSON TO
COLLIN COUNTY THROUGH 4 PM THIS AFTERNOON. ALSO INCREASED POPS IN
AND AROUND THE WATCH AREA.

TO THE SOUTHWEST AND WEST OF THE HEAVY RAIN AREA...ADDITIONAL
SCATTERED SHOWERS AND POSSIBLY THUNDERSTORMS ARE DEVELOPING BUT
ARE STRUGGLING TO PERSIST VERY LONG...LIKELY DUE TO SUBSIDENCE ON
THE BACK SIDE OF THE RAIN AREA AND THE UPPER LOW. HOWEVER...WE
WILL CONTINUE TO SEE SCATTERED RAIN ACTIVITY ACROSS THE REGION
THROUGHOUT THE DAY...OUTSIDE OF THE WATCH AREA. THE 12Z FWD
SOUNDING SHOWS A VERY MOIST ATMOSPHERE IN PLACE AND MODERATE TO
HEAVY RAINFALL WILL BE POSSIBLE WITH ANY SHOWER OR STORM BUT THE
HEAVY RAINFALL OUTSIDE OF OUR NORTHEAST COUNTIES SHOULD BE
REALATIVELY BRIEF IN TIMING GIVEN THE SHORTER LIVED NATURE OF THE
CONVECTION.

JLDUNN

&&

.AVIATION...
/ISSUED 645 AM CDT SUN JUN 21 2015/
THE PRIMARY AVIATION WEATHER CONCERN WILL BE MORNING THUNDERSTORMS
AS A WEAK UPPER LEVEL LOW MOVES NORTHEAST ACROSS THE AREA. THE
BEST FORCING SHOULD BE JUST EAST OF THE TAF SITES. BUT A VCTS IS
WARRANTED FOR ALL METROPLEX TAF SITES THROUGH MID AFTERNOON.

MVFR TO OCCASIONAL IFR CEILINGS WILL ALSO PREVAIL AT ALL NORTH
TEXAS TERMINALS THIS MORNING BUT CEILINGS SHOULD BECOME VFR BY
MIDDAY. SOME DRIER AIR WILL BEGIN TO WORK IN FROM THE WEST
BEGINNING THIS AFTERNOON AND THIS SHOULD KEEP VFR CONDITIONS
THROUGH TONIGHT.

A SOUTH WIND WILL PREVAIL THROUGH TONIGHT AT SPEEDS BETWEEN 9 AND
14 KNOTS ALONG WITH A FEW HIGHER GUSTS DURING THE DAYLIGHT HOURS.

79

&&

.PREV DISCUSSION... /ISSUED 325 AM CDT SUN JUN 21 2015/
A PERSISTENT WEAK UPPER TROUGH LINGERS OVER THE EASTERN HALF OF
THE STATE THIS MORNING AND CONTINUES TO SUPPORT SCATTERED SHOWERS
AT THIS HOUR. RADAR IMAGERY SHOWS LIGHT ECHOES FROM CENTRAL TEXAS
ALL THE WAY INTO THE ARKLATEX...ALTHOUGH ONLY A COUPLE OF SITES
ARE ACTUALLY REPORTING ANY PRECIPITATION. BASED ON RADAR/SATELLITE
IMAGERY...IT APPEARS THAT MOST OF THIS ACTIVITY IS BASED IN THE
MID LEVELS AND ANYTHING REACHING THE GROUND IS FAIRLY LIGHT AT
THIS TIME.

THESE WEAK UPPER TROUGHS OFTEN TIMES LEAD TO CHALLENGING FORECASTS
IN THE SUMMER. IN GENERAL...WHEN THESE FEATURES ARE OVERHEAD...AT
LEAST SOME SCATTERED CONVECTION IS EXPECTED. THIS IS MAINLY
BECAUSE THESE TROUGHS ARE USUALLY ASSOCIATED WITH A POCKET OF
COLDER AIR ALOFT. THIS IN TURN HELPS DESTABILIZE THE ATMOSPHERE.
CONVECTION STILL REQUIRES A FORCING MECHANISM AND IT IS THIS PART
OF THE EQUATION THAT IS DIFFICULT TO NARROW DOWN.

TODAY THE TROUGH AXIS WILL ACTUALLY BE MOVING TO OUR
NORTHEAST...BUT THE POCKET OF COLDER AIR ALOFT WILL BE POSITIONED
RIGHT OVER NORTH TEXAS. ALL OF THE MODEL GUIDANCE SUGGESTS AT
LEAST SOME SCATTERED CONVECTION ACROSS THE REGION THROUGH
AFTERNOON AND THIS MAKES SENSE GIVEN THAT THERE WILL BE MODEST
INSTABILITY AND LITTLE CAPPING. EXACTLY WHERE THESE SCATTERED
SHOWERS/STORMS DEVELOPS IS TOUGH TO SAY. AT LEAST THROUGH THE
MORNING HOURS...IT APPEARS THAT AREAS ALONG AND EAST OF I-35 WILL
HAVE THE BEST CHANCE...AS THIS IS WHERE ONGOING ACTIVITY IS
LOCATED INDICATING THE LOCATION OF CURRENT FORCING FOR ASCENT. BY
LATER TODAY...THINK THE MOST FAVORED AREA WILL BE ALONG A LINE
FROM KILLEEN TO WACO TO PARIS. FARTHER TO THE NORTHWEST OF THAT
LINE...SOME DRIER AIR BEGINS TO WORK IN ACROSS THE NORTHWEST
COUNTIES. ALL THAT BEING SAID...WILL HAVE SOME 20/30 POPS ACROSS
THE REGION THROUGH THIS AFTERNOON.

THE TROUGH SHIFTS EAST AND SOUTH LATER TONIGHT THEN BACK TO THE
WEST ON MONDAY. THIS SHOULD BRING RAIN CHANCES BACK DOWN BY
TOMORROW AFTERNOON. MOST OF NEXT WEEK SHOULD BE DRY AND WARMER
THAN TODAY AS RIDGING BUILDS BACK TO THE WEST. THE RIDGE NEVER
REALLY BUILDS IN OVER TEXAS KEEPING TEMPERATURES NEAR NORMAL FOR
THIS TIME OF YEAR. THERE ARE STILL INDICATIONS THAT NEXT WEEKEND
WE COULD SEE AN ACTUAL COLD FRONT SLIDE INTO THE REGION. WHILE IT
WOULDN'T MEAN MUCH COOLER TEMPERATURES...RAIN CHANCES WOULD
LIKELY INCREASE ALONG THE FRONT.

DUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  88  75  93  75  93 /  50  10   5   5   5
WACO, TX              89  75  92  74  91 /  30  10   5   5   5
PARIS, TX             88  72  92  73  92 / 100  10   5   5   5
DENTON, TX            88  74  92  73  93 /  50  10   5   5   5
MCKINNEY, TX          87  74  92  73  92 /  90  10   5   5   5
DALLAS, TX            89  76  94  76  94 /  50  10   5   5   5
TERRELL, TX           87  75  92  75  92 /  50  10   5   5   5
CORSICANA, TX         88  74  92  73  91 /  30  10   5   5   5
TEMPLE, TX            89  72  91  71  90 /  30  10   5   5   5
MINERAL WELLS, TX     89  71  92  71  92 /  20  10   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR TXZ093>095-
104>107.

&&

14/82
Hazardous weather outlook, Jun 21, 3:24 AM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
324 AM CDT SUN JUN 21 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-220900-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
324 AM CDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS TODAY
THE PRIMARY HAZARDS ARE CLOUD-TO-GROUND LIGHTNING AND LOCALLY
HEAVY RAINFALL.

ALTHOUGH ADDITIONAL RAINFALL IS NOT EXPECTED TO WORSEN ONGOING
FLOODING ISSUES...MANY CREEKS AND STREAMS...AS WELL AS SOME MAIN
STEM RIVERS AND RESERVOIRS...WILL REMAIN IN FLOOD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SOUTH OF A LINE FROM
LAMPASAS TO PALESTINE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:17 AM CDTAreal Flood AdvisoryFWDCollin, Dallas, Rockwall118 min
Jun 21, 7:46 AM CDTFlash Flood WarningFWDCollin, Rockwall119 min
Jun 21, 8:42 AM CDTFlash Flood WatchFWDCollin, Delta, Fannin, Grayson, Hopkins, Hunt and 1 more7 hr
Jun 21, 9:12 AM CDTRiver Flood WarningFWDHunt, Rockwall47 hr
Jun 21, 9:45 AM CDTAreal Flood WarningFWDCollin, Rockwall2 hr
Jun 21, 10:03 AM CDTFlash Flood WarningFWDGrayson117 min
Jun 21, 10:59 AM CDTRiver Flood WarningFWDKaufman5 days
Jun 21, 11:45 AM CDTAreal Flood WarningFWDCollin, Hunt, Rockwall6 hr
Jun 21, 11:58 AM CDTFlash Flood WarningFWDFannin, Grayson3 hr
Jun 21, 1:52 PM CDTRiver Flood WarningFWDHunt43 hr
Jun 21, 3:00 PM CDTAreal Flood WarningFWDFannin, Grayson6 hr
Jun 21, 5:27 PM CDTAreal Flood WarningFWDCollin, Hunt, Rockwall12 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.